Advertisement

Reactions Weekly

, Volume 1779, Issue 1, pp 62–62 | Cite as

Cefuroxime

Toxic retinopathy: 4 case reports
Case report
  • 61 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a prospective study involving 20 patients, who were recruited between January 2016 and April 2017 after phacoemulsification surgery, four patients [three women and one man; aged: 57−78 years] were described, who developed toxic retinopathy following treatment with cefuroxime to prevent postoperative endophthalmitis.

Patient 1: A 70-year-old woman, who had an age-related cataract and corneal oedema, underwent phacoemulsification combined with intraocular lens implantation under anaesthesia. Thereafter, she received cefuroxime [cefuroxime sodium] 1 mg/0.1mL was injected into the anterior chamber at the end of surgery. Post-operatively, she received various concomitant medications. One day after surgery, she developed cefuroxime toxic retinopathy. Her corrected distance visual...

Reference

  1. Zuo C, et al. Toxic retinopathy after phacoemulsification when the cefuroxime dilution is correct. Journal of Cataract and Refractive Surgery 44: 28-33, No. 1, Jan 2018. Available from: URL: http://doi.org/10.1016/j.jcrs.2017.09.031 - ChinaCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations